Alert archive / Minnesota / Flood Watches in 2025
Flood Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Aug 17, 2025, 2:17 PM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Aug 17, 2025, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2025, 2:17 PM CDT (19:17 UTC)
- In effect from
- Aug 17, 2025, 7:00 PM CDT
- Expired
- Aug 18, 2025, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
653
WGUS63 KMPX 171917
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
217 PM CDT Sun Aug 17 2025
.Slow moving thunderstorms are expected across much of central
Minnesota, southern Minnesota, & west-central Wisconsin tonight.
Widespread rainfall amounts of 1 to 2 inches are expected, with
localized amounts of 4 inches or more likely. Soils, and local
streams & creeks are already saturated after heavy rains since
Friday, so any rainfall tonight could quickly begin to runoff and
lead to flooding.
MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.NEW.KMPX.FA.A.0003.250818T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of St Peter, St Cloud, Hutchinson, New Ulm,
Olivia, Granite Falls, Long Prairie, Gaylord, Montevideo, Benson,
Alexandria, Fairmont, Glenwood, Morris, Willmar, Blue Earth,
Madison, St James, Redwood Falls, Litchfield, and Mankato
217 PM CDT Sun Aug 17 2025
...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible
this evening through early tomorrow morning.
* WHERE...Portions of central, south central, southwest, and west
central Minnesota, including the following areas, in central
Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns
and Todd. In south central Minnesota, Blue Earth, Brown,
Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota,
Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui
Parle, Pope, Stevens, Swift and Yellow Medicine.
* WHEN...From 7 PM CDT this evening through Monday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181500-
/O.NEW.KMPX.FA.A.0003.250818T0300Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of River Falls, St Paul, Chaska, Le Sueur,
Albert Lea, Hudson, Chanhassen, Rice Lake, Ladysmith, Victoria,
Elk River, Owatonna, Monticello, Durand, Little Falls, Eau
Claire, Center City, Menomonie, Hastings, Mora, Osceola,
Stillwater, Shakopee, Faribault, Cambridge, Chippewa Falls,
Princeton, Red Wing, Blaine, Minneapolis, Waseca, and Sauk Rapids
217 PM CDT Sun Aug 17 2025
...FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH MONDAY
MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible
late tonight through Monday morning.
* WHERE...Portions of Minnesota, including the following areas,
Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue,
Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey,
Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and
Wisconsin, including the following areas, Barron, Chippewa, Dunn,
Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.
* WHEN...From 10 PM CDT this evening through Monday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
ETA3 follow-up statements
777
WGUS63 KMPX 180207
FFAMPX
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
907 PM CDT Sun Aug 17 2025
.Slow moving thunderstorms are expected across much of central
Minnesota, southern Minnesota, and west-central Wisconsin through
early Monday morning. Widespread rainfall amounts of 1 to 2 inches
are expected, with localized amounts of 4 inches or more likely.
Soils, and local streams & creeks are already saturated after heavy
rains since Friday, so any rainfall tonight could quickly begin to
runoff and lead to flooding.
MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Litchfield, St Cloud, Granite Falls,
Gaylord, New Ulm, Madison, Fairmont, Glenwood, Olivia, St James,
Long Prairie, St Peter, Morris, Blue Earth, Hutchinson, Willmar,
Alexandria, Benson, Montevideo, Redwood Falls, and Mankato
907 PM CDT Sun Aug 17 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...
* WHAT...Flash flooding caused by excessive rainfall is possible
through early Monday morning.
* WHERE...Portions of central, south central, southwest, and west
central Minnesota, including the following areas, in central
Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns
and Todd. In south central Minnesota, Blue Earth, Brown,
Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota,
Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui
Parle, Pope, Stevens, Swift and Yellow Medicine.
* WHEN...Until 7 AM CDT Monday.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Extensive
street flooding and flooding of creeks and rivers are possible.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181415-
/O.CON.KMPX.FA.A.0003.250818T0300Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Minneapolis, Le Sueur, Center City,
Chanhassen, Waseca, Chaska, Monticello, Ladysmith, Hudson,
Osceola, Durand, Owatonna, River Falls, Sauk Rapids, Red Wing,
Chippewa Falls, Albert Lea, Little Falls, Victoria, Shakopee, Eau
Claire, Princeton, St Paul, Faribault, Rice Lake, Blaine,
Cambridge, Hastings, Menomonie, Stillwater, Mora, and Elk River
907 PM CDT Sun Aug 17 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible
through Monday morning.
* WHERE...Portions of Minnesota, including the following areas,
Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue,
Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey,
Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and
Wisconsin, including the following areas, Barron, Chippewa, Dunn,
Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.
* WHEN...Through Monday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Extensive
street flooding and flooding of creeks and rivers are possible.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
JPC446
WGUS63 KMPX 180540
FFAMPX
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
1240 AM CDT Mon Aug 18 2025
.Additional rounds of slow moving thunderstorms are expected across
much of central Minnesota, southern Minnesota, and west-central
Wisconsin through sunrise Monday morning. Widespread rainfall
amounts of 1 to 3 inches have already fallen, with an additional 1
to 2 inches possible. Localized rainfall totals of 4 to 5 inches
cannot be ruled out. Soils, and local streams & creeks are already
saturated after heavy rains since Friday, so rainfall through Monday
morning may quickly run off and lead to flooding.
MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-181200-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Litchfield, St Cloud, Granite Falls,
Gaylord, New Ulm, Madison, Fairmont, Glenwood, Olivia, St James,
Long Prairie, St Peter, Morris, Blue Earth, Hutchinson, Willmar,
Alexandria, Benson, Montevideo, Redwood Falls, and Mankato
1240 AM CDT Mon Aug 18 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible
through sunrise Monday morning.
* WHERE...Portions of central, south central, southwest, and west
central Minnesota, including the following areas, in central
Minnesota, Kandiyohi, McLeod, Meeker, Renville, Sibley, Stearns
and Todd. In south central Minnesota, Blue Earth, Brown,
Faribault, Martin, Nicollet and Watonwan. In southwest Minnesota,
Redwood. In west central Minnesota, Chippewa, Douglas, Lac Qui
Parle, Pope, Stevens, Swift and Yellow Medicine.
* WHEN...Until 7 AM CDT this morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Extensive
street flooding and flooding of creeks and rivers are possible.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-181500-
/O.CON.KMPX.FA.A.0003.000000T0000Z-250818T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le
Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St.
Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Minneapolis, Le Sueur, Center City,
Chanhassen, Waseca, Chaska, Monticello, Ladysmith, Hudson,
Osceola, Durand, Owatonna, River Falls, Sauk Rapids, Red Wing,
Chippewa Falls, Albert Lea, Little Falls, Victoria, Shakopee, Eau
Claire, Princeton, St Paul, Faribault, Rice Lake, Blaine,
Cambridge, Hastings, Menomonie, Stillwater, Mora, and Elk River
1240 AM CDT Mon Aug 18 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible
through late Monday morning.
* WHERE...Portions of Minnesota, including the following areas,
Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue,
Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey,
Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and
Wisconsin, including the following areas, Barron, Chippewa, Dunn,
Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix.
* WHEN...Until 10 AM CDT this morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Extensive
street flooding and flooding of creeks and rivers are possible.
Area creeks and streams are running high and could flood with more
heavy rain.
* ADDITIONAL DETAILS...
- Localized rainfall amounts of 4 or more inches on top of
already saturated soils.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
JPC796 WGUS63 KMPX 181455 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 955 AM CDT Mon Aug 18 2025 MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-181600- /O.EXP.KMPX.FA.A.0003.000000T0000Z-250818T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Hastings, River Falls, Ladysmith, Blaine, Le Sueur, Cambridge, Stillwater, Menomonie, Monticello, Chaska, Minneapolis, Faribault, Chippewa Falls, Albert Lea, Mora, Center City, Red Wing, Rice Lake, Sauk Rapids, Owatonna, Waseca, Elk River, Little Falls, Hudson, Princeton, Victoria, Eau Claire, Chanhassen, Shakopee, Durand, St Paul, and Osceola 955 AM CDT Mon Aug 18 2025 ...FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... The Flash Flood Watch will expire for portions of Minnesota, including the following areas, Anoka, Benton, Carver, Chisago, Dakota, Freeborn, Goodhue, Hennepin, Isanti, Kanabec, Le Sueur, Mille Lacs, Morrison, Ramsey, Rice, Scott, Sherburne, Steele, Waseca, Washington and Wright and Wisconsin, including the following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix. The flash flooding threat has ended. Therefore, the Flash Flood Watch will expire at 10 AM CDT this morning. $$ Strus
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Aug 17, 12:58 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- Ongoing line of thunderstorms will lead to localized and/or flash flooding through sunrise.
- Showers and thunderstorms possible this afternoon and evening, with strong wind gusts the primary concern.
- Quiet weather returns after Monday.
Area forecast discussion, Aug 17, 12:58 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1258 PM CDT Sun Aug 17 2025 .KEY MESSAGES... - Ongoing line of thunderstorms will lead to localized and/or flash flooding through sunrise. - Showers and thunderstorms possible this afternoon and evening, with strong wind gusts the primary concern. - Quiet weather returns after Monday. && .DISCUSSION... Issued at 239 AM CDT Sun Aug 17 2025 An ongoing line of showers and thunderstorms over portions of southern Minnesota has already led to a few Flash Flood Warnings, with rainfall rates exceeding 1 inch per hour in spots with up to 3 inches already on the ground and another 1 to 3 inches possible through the next 4 to 5 hours. High resolution guidance this morning favors very slow northwards movement of the line of showers and storms which is most evident in the western cluster, with showers and storms weakening as the thermal gradient loosens by sunrise. PWATs per RAP/SPC mesoanalysis around 2 inches are present which will continue to fuel the ongoing activity and also keep any severe weather concerns such as hail on the lower end of probability. MUCAPE continues to sit around 2000-2500 J/KG with weak deep layer shear, pointing towards continued slow moving storms with a relatively low risk of severe level threats. Other than a few strong wind gusts, localized and flash flooding are the most likely outcomes from this line of storms alongside the frequent lightning. Redevelopment of showers and storms is possible by midday as daytime heating replenishes instability and shear increases due to the positioning of the surface frontal boundaries ahead of the surface low which looks to move through overnight into Monday. Forcing looks to be relatively weak despite the present of a frontal boundary, mainly due to the de-coupling of the shortwave trough with the upper level jet, with a strengthening low level jet being the primary forcing mechanism overnight. The warm front is expected to lift northwards as the surface low tracks northeast towards central to northern Minnesota by Monday morning, with the cold front stalling over western Minnesota around 12z Monday before moving through during the day. The cold front will present the final chance for showers and storms for the period with better shear allowing for the potential for rotating updrafts unlike the weaker sheared environment that preceded it. By Monday evening, the cold front will be pushing through southeastern Minnesota with the surface low over western WI, ending our shower and storm chances by that point. Tuesday and the days that follow will see northwesterly flow aloft alongside surface high pressure and subsidence, which should keep conditions much quieter compared to the previous few days. Temperatures will remain seasonal in the upper 70s to low 80s with sunshine returning, with the trajectory of upper level winds looking to avoid the worst of the Canadian wildfires which have tarnished some of the potential better weather days over the last month. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1250 PM CDT Sun Aug 17 2025 Latest radar trends show more notable decaying of showers across western MN. Stationary boundary draped across south central MN is the dividing line between VFR conditions across far southern MN and MVFR or lower cigs across central MN/western WI. Another round of showers and thunderstorms is forecast to develop late this afternoon across SD and move across the region overnight. Have included TEMPOs to try and isolate windows where thunder is most likely. Uncertainty exists in how progressive convection will be at any single terminal and given the going pattern opted to lean on the pessimistic side and proceed with large precipitation windows. Significant improvements to the forecast arrive Monday morning and winds turn northwesterly. KMSP...Latest forecast data keeps thunder/precipitation impacts away from the terminal until after ~2z. Have maintained the TEMPO for -TSRA, which is most likely early in the precipitation window. Opted to keep visibility reductions from rain in the TAF through 12z due to uncertainty in how quickly rain chances will end. /OUTLOOK FOR KMSP/ TUE...VFR. Wind NE 5-10kts. WED...VFR. Wind NE 5kts. THU...VFR. Wind S 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...Strus
Hazardous weather outlook, Aug 17, 3:37 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 337 AM CDT Sun Aug 17 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 337 AM CDT Sun Aug 17 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. A few thunderstorms may become severe today, primarily during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy rain, localized flooding, and a chance for severe weather continues through Monday before quiet weather returns the rest of the week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed today due to storms.
In the hours before
Special weather statement, Aug 17, 8:17 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
817 AM CDT Sun Aug 17 2025
MNC015-127-165-173-171915-
Redwood-Yellow Medicine-Brown-Watonwan-
817 AM CDT Sun Aug 17 2025
...RURAL AND SMALL STREAM FLOODING EXPECTED...
Minor flooding will occur in the following counties...
Redwood...Yellow Medicine...Brown...Watonwan...
* Until 215 PM CDT.
* At 816 AM CDT, rural and small stream flooding was occurring in
the area. 3 to 6 inches of rain have fallen across the area with
an additional rainfall possible this morning.
* Some locations that will experience minor flooding include...
St. James, Madelia, Springfield, Canby, Walnut Grove, Lamberton,
Wabasso, Butterfield, Hanska, Comfrey, Lewisville, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4481 9630 4481 9602 4411 9437 4385 9436
4385 9485 4411 9487 4411 9509 4420 9510
4420 9559 4456 9561 4462 9561 4463 9563
4463 9630
ETASpecial weather statement, Aug 17, 8:24 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 AM CDT Sun Aug 17 2025
MNC013-043-047-079-103-147-161-171815-
Faribault-Freeborn-Le Sueur-Steele-Blue Earth-Waseca-Nicollet-
824 AM CDT Sun Aug 17 2025
...MINOR FLOODING EXPECTED...
Heavy rai from thunderstorms will cause minor rural, small
stream, and urban flooding in the following counties...
Faribault...Freeborn...Le Sueur...Steele...Blue Earth...Waseca...
Nicollet...
* Until 115 PM CDT.
* At 821 AM CDT, Doppler radar indicated 2 to 5 inches of rain has
fallen over the area, with additional rainfall likely through 10
AM. This will result in minor flooding, and ponding of water on
roads & low-lying areas across the area.
* Some locations that will experience minor flooding include...
Mankato, Albert Lea, North Mankato, St. Peter, Waseca, Blue Earth,
Lake Crystal, Eagle Lake, Wells, Janesville, Blooming Prairie, and
Waterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4383 9424 4385 9426 4385 9436 4412 9437
4431 9397 4421 9353 4404 9335 4391 9305
4350 9305 4350 9424
ETALocal storm report, Aug 17, 8:43 AM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
843 AM CDT Sun Aug 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM Flash Flood 1 WNW Walnut Grove 44.23N 95.48W
08/17/2025 Redwood MN Law Enforcement
Water over US Highway 14 to the point where
road/lane markers cannot be seen.
&&
PVThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:30 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 15 days |
| Aug 17, 1:15 AM CDT | Flash Flood Warning | MPX | Redwood | 6 hr |
| Aug 17, 1:52 AM CDT | Flash Flood Warning | MPX | Steele, Waseca | 6 hr |
| Aug 17, 2:12 AM CDT | Flash Flood Warning | MPX | Redwood | 5 hr |
| Aug 17, 4:54 AM CDT | Special Weather Statement | MPX | Faribault, Waseca | 66 min |
| Aug 17, 6:22 AM CDT | Flash Flood Warning | MPX | Blue Earth, Watonwan | 3 hr |
| Aug 17, 8:14 AM CDT | Flash Flood Warning | MPX | Redwood | 3 hr |
| Aug 17, 8:17 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Watonwan, Yellow Medicine | 6 hr |
| Aug 17, 8:24 AM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Freeborn, Waseca | 5 hr |
| Aug 17, 10:06 AM CDT | River Flood Warning | MPX | Brown | 6 days |
| Aug 17, 10:06 AM CDT | River Flood Warning | MPX | Brown | 6 days |
| Aug 17, 10:06 AM CDT | River Flood Warning | MPX | Redwood | 59 hr |
| Aug 17, 6:59 PM CDT | Tornado Warning | MPX | Faribault | 31 min |
Nearby
Flood Watches in Minnesota, 2025Flood Watches in Wisconsin, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.